Lightning, Marshall
- When
- March 4, 4:00 AM CST
- Where
- Marshall County, Hebron
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 34.480, -86.380
Lightning struck a home sparking a fire destroying the residence. Exact time and location unknown.
Isolated strong to severe thunderstorms formed along a cold front which pushed through northeastern Alabama during the morning hours on March 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Isolated strong to severe thunderstorms formed along a cold front which pushed through northeastern Alabama during the morning hours on March 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 4, 3:39 AM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
339 AM CST TUE MAR 4 2008
.DISCUSSION...
MARSHALL COUNTY HAS BEEN CANCELED FROM THE TORNADO WATCH...THE
REMAINING COUNTIES OF FRANKLIN COUNTY TN AND JACKSON/DEKALB
COUNTIES WILL LIKELY BE CANCELED BETWEEN 4 AND 430 AM...AS THE SVR
THREAT CONTINUES TO WEAKEN.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
AND MORGAN.
TN...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 151 AM CST TUE MAR 4 2008 ALZ001>010-016-TNZ076-096-097-041500- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 151 AM CST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT... THERE IS ENOUGH INSTABILITY FOR A FEW STRONG TO SEVERE THUNDERSTORMS ALONG AND EAST OF INTERSTATE 65. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS UP TO 70 MPH AND HEAVY RAIN. THERE IS ALSO A CHANCE OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... COLDER AIR WILL MOVE INTO THE AREA BEHIND THE COLD FRONT DURING TUESDAY. THERE IS A SLIGHT CHANCE OF A MIX OF LIGHT RAIN AND SNOW DURING TUESDAY EVENING...BUT NO ACCUMULATIONS ARE EXPECTED. ANOTHER COLD FRONT WILL BRING A CHANCE OF RAIN TO THE TENNESSEE VALLEY ON THURSDAY. PRECIPITATION MAY MIX WITH OR BRIEFLY CHANGE OVER TO SNOW LATE THURSDAY NIGHT...BUT ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED FOR THE EARLY MORNING HOURS ON TUESDAY. SS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1128 PM CST MON MAR 3 2008 ALZ001>004-040700- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON 1128 PM CST MON MAR 3 2008 ...HEAVY RAIN MOVING ACROSS NORTHWEST ALABAMA... MODERATE TO HEAVY RAIN WAS FALLING AHEAD OF A STRONG COLD FRONT ACROSS NORTHWEST ALABAMA. AS OF 1130 PM...AROUND ONE INCH OF RAIN HAS FALLEN ACROSS PORTIONS OF NORTHWEST ALABAMA. ANOTHER INCH OF RAIN WILL BE POSSIBLE BEFORE IT BEGINS TO TAPER OFF AROUND 1 AM. LOCALIZED FLOODING OF SMALL STREAMS...CREEKS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. MOTORISTS SHOULD USE CAUTION WHEN DRIVING EARLY THIS MORNING AND WATCH FOR WATER OVER THE ROAD. STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE LOCAL MEDIA OUTLET...FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. SS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1223 AM CST TUE MAR 4 2008 ALZ004>007-016-TNZ096-040715- CULLMAN-LAWRENCE-LIMESTONE-LINCOLN-MADISON-MORGAN- 1223 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN...LAWRENCE...LIMESTONE... LINCOLN...MADISON AND MORGAN COUNTIES UNTIL 115 AM CST... AT 1221 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A NARROW LINE OF STRONG THUNDERSTORMS EXTENDING FROM FROM 13 MILES NORTH OF ATHENS TO 8 MILES SOUTHWEST OF DECATUR TO 15 MILES NORTHEAST OF JASPER...MOVING NORTHEAST AT 30 MPH. BRIEF WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TRINITY. JONES CHAPEL. TANNER. HOLLAND GIN. LEESDALE. DELLROSE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 132 AM CST TUE MAR 4 2008 ALZ007-016-040815- CULLMAN-MORGAN- 132 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MORGAN COUNTIES UNTIL 215 AM CST... AT 131 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM CAPABLE OF SEVERE WEATHER NEAR JASPER...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CRANE HILL. LOGAN. WEST POINT. BATTLEGROUND. LACON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST TUESDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. BE READY TO GO TO A PLACE OF SAFETY IF A WARNING IS ISSUED. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 249 AM CST TUE MAR 4 2008 ALZ006-008-009-TNZ096-097-040930- FRANKLIN-JACKSON-LINCOLN-MADISON-MARSHALL- 249 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...JACKSON...LINCOLN... MADISON AND MARSHALL COUNTIES UNTIL 330 AM CST... AT 249 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM MOORES MILL TO OWENS CROSSROADS TO 8 MILES WEST OF ARAB...OR ALONG A LINE EXTENDING FROM MOORES MILL TO 10 MILES SOUTHEAST OF HUNTSVILLE TO 8 MILES WEST OF ARAB...MOVING NORTHEAST AT 55 MPH. BRIEF WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. THIS ALERT INCLUDES THE CITIES OF MOORES MILL...HAZEL GREEN...MERIDIANVILLE...NEW MARKET...OWENS CROSSROADS...GURLEY...NEW HOPE...HUNTLAND...WOODVILLE AND SKYLINE. LISTEN FOR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST TUESDAY MORNING. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 321 AM CST TUE MAR 4 2008 ALZ009-TNZ097-041000- FRANKLIN-JACKSON- 321 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN AND JACKSON COUNTIES UNTIL 400 AM CST... AT 320 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WINCHESTER TO 18 MILES NORTH OF SCOTTSBORO TO 13 MILES SOUTHWEST OF SCOTTSBORO...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ESPECIALLY IN THE HIGHER ELEVATIONS. THIS ALERT INCLUDES THE CITIES OF WINCHESTER...ESTILL SPRINGS...DECHERD...SKYLINE...COWAN...SEWANEE...HOLLYWOOD...STEVENSON AND BRIDGEPORT. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST TUESDAY MORNING. KULA
The Northeast Alabama radar (KHTX), 57 km away, was scanning. The volume nearest the first event began at 10:02 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Lightning struck a home sparking a fire destroying the residence. Exact time and location unknown.
One tree was blown down and a barn had part of its roof removed near the Dawson community, 3 miles northwest of Collinsville.
Thunderstorm knocked down a tree and blew portions of the roof from a building near the intersection of Highway 11 and 11th Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91539, 84780, 84794.